Jump to content
Important Survey - Please Participate ×

Seeking advice and wisdom after a doctor told me Cold Turkey was OK.


[Me...]

Recommended Posts

Hey guys,

 

So almost 8 months ago my doctor prescribed me Lorazepam 1mg, and I took it for the most part every day. I was getting anxiety from some physical symptoms from another medical condition. Anyways, after having some panic attacks recently, I told him that the 1mg wasnt helping me and that I didnt want to up my dose because I started realizing it was addictive. So he told me I would be fine stopping it since its 1mg...

 

Anyways, I had no knowledge of the drug so I cut to .5 for a week and then .25 and off I went...Im about 2 weeks off of it but my symptoms have been out of control. I go through ups and downs all day, the biggest symptom for me is the DP/DR and just overall dizziness. Its hard for me in the morning and some nights I wake up in a panic. I almost took a lorazepam at 2 in the morning last night because I just had this awful rush of anxiety.

 

My question is, would it be healthy for me to start a taper after already being off it for 2 weeks? Its been really hard but I dont know if Im creating like permanent damage or something like that. Will my withdrawal process be that much harder? I just dont know what to do and I read the Ashton manual too late so Im really worried. Thank you all for taking the time to read this.

Link to comment
Share on other sites

Hi M....

 

You are off and that is what is the most important.  You have two weeks into your healing process and do NOT want to throw that away.  I know you are very ill right now, but in time it will improve. 

 

The LAST thing you want to do is to reinstate and begin all over again!  Reinstating and then tapering will not change anything that you are going through, as this is what takes place when one ceases taking benzos.  You would be going backwards and beginning all over again, facing exactly what you are facing now.  Please do NOT reinstate.

 

You will have NO damage at all.  This is a temporary situation and there is no permanent damage.

 

Pattylu

Link to comment
Share on other sites

Hey guys,

 

So almost 8 months ago my doctor prescribed me Lorazepam 1mg, and I took it for the most part every day. I was getting anxiety from some physical symptoms from another medical condition. Anyways, after having some panic attacks recently, I told him that the 1mg wasnt helping me and that I didnt want to up my dose because I started realizing it was addictive. So he told me I would be fine stopping it since its 1mg...

 

Anyways, I had no knowledge of the drug so I cut to .5 for a week and then .25 and off I went...Im about 2 weeks off of it but my symptoms have been out of control. I go through ups and downs all day, the biggest symptom for me is the DP/DR and just overall dizziness. Its hard for me in the morning and some nights I wake up in a panic. I almost took a lorazepam at 2 in the morning last night because I just had this awful rush of anxiety.

 

My question is, would it be healthy for me to start a taper after already being off it for 2 weeks? Its been really hard but I dont know if Im creating like permanent damage or something like that. Will my withdrawal process be that much harder? I just dont know what to do and I read the Ashton manual too late so Im really worried. Thank you all for taking the time to read this.

 

 

Meanmrmustrd,

 

I cold turkeyed myself 21 months ago.  I can tell you i definatley along with almost everyone else here on this forum DO NOT recommend cold turkey. 

Having said that some here recommend that you can go back if you are within 2 weeks time to reinstate and stabalize and then to do a slow taper.

I HAVE NO IDEA to be short.  But i have read that you are within the 2 weeks that if you're symptoms are out of control you can make that decision.

PLEASE post on other boards here and especially ask the moderators they know the history and the advise of the ashton protocol so they can give you better advise than I.  People are different and you will find 50/50 who went either with sticking it out and those who didn't.

You can read the success stories too and look to see what they think.

Best of luck with your decision

 

 

 

Link to comment
Share on other sites

Hey guys,

 

So almost 8 months ago my doctor prescribed me Lorazepam 1mg, and I took it for the most part every day. I was getting anxiety from some physical symptoms from another medical condition. Anyways, after having some panic attacks recently, I told him that the 1mg wasnt helping me and that I didnt want to up my dose because I started realizing it was addictive. So he told me I would be fine stopping it since its 1mg...

 

Anyways, I had no knowledge of the drug so I cut to .5 for a week and then .25 and off I went...Im about 2 weeks off of it but my symptoms have been out of control. I go through ups and downs all day, the biggest symptom for me is the DP/DR and just overall dizziness. Its hard for me in the morning and some nights I wake up in a panic. I almost took a lorazepam at 2 in the morning last night because I just had this awful rush of anxiety.

 

My question is, would it be healthy for me to start a taper after already being off it for 2 weeks? Its been really hard but I dont know if Im creating like permanent damage or something like that. Will my withdrawal process be that much harder? I just dont know what to do and I read the Ashton manual too late so Im really worried. Thank you all for taking the time to read this.

 

Right now at two weeks in you are in the acute phase of withdrawal. This is when symptoms are their very worst and at times can be severe. The acute phase lasts about a month or so and sometimes a bit less. Once out of the acute phase you should feel some noticeable relief. Right now all of your symptoms, as miserable as they are, are all normal. Reinstatements are typically only done when symptoms are debilating or life threatening. Second withdrawals, because of something called "kindling". are sometimes more difficult than the previous withdrawal, even when a taper is done. I think if you could look into your future you would see that the difference of how you feel today and how you will feel in a couple months is like night and day. :smitten:

Link to comment
Share on other sites

×
×
  • Create New...